Get your Health question answered in 3 easy steps

189 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hypertensive. Controlled after taking beta blocker and loop diuretics. Can I reduce the dosage?

Answered by
Owl Image
Dr. Prabhakar C Koregol

Cardiologist, Interventional

Practicing since :1998

Answered : 424 Questions

Question
i am hypertensive using beta blocker,calcium blocker and loop diuretics.
now my blood pressure is in the range of 100-65 with pulse rate in the range 60-70
please advise whether to reduce medicine dosage or stop some of the medicine.
I AM UNDER YOUR TREATMENT FROM LAST NEARLY 3 MONTHS AND HAVE BEEN ADVISED FOLLOWING TREATMENT.

MORNING DOSAGE

1--AMTAS-AT-----------------5+50 MG -- 1 TAB

2-RANCAD 500MG---------------------------1 TAB

3-TIDE PLUS 10-------------------------------1 TAB

4-SORBITRATE 10 MG----------------------HALF TAB

NOON TIME

1-SORBITRATE 10 MG----------------------HALF TABLET

EVENING TIME

1-RANCAD 500 MG-----------------------------1 TAB

2-DEPLATT-CV----------------------------------1 TAB

3-SORBITRATE 10MG-------------------------HALF TAB

Please advise me on dosage of my medication as my blood pressure is in the range of 90--55 most of the times now..

My pulse rate in the range of 58-70 most of the times.

I am uncomfortable and shaky when I change my position from long sitting position to standing position.

I am walking regularly for 45 minutes in the evening and am stable and comfortable.

XXXXXXX
Wed, 19 Dec 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Prabhakar C Koregol 50 minutes later
Hi,

Thanks for detailed query.

If you currently don't have any angina (chest pain) you should stop sorbitrate. Recheck you blood pressure after about week.

If you symptoms improve and comfortable and the systolic blood pressure comes to around 120, we can continue rest of medicines. But however if you continues to have problems we might have to do further modification. Please get back to me if need be.

Regards
Above answer was peer-reviewed by
 
Follow-up: Hypertensive. Controlled after taking beta blocker and loop diuretics. Can I reduce the dosage? 17 hours later
my doctor is in india and is not used to email reply.when i contacted him last he advised me to reduce dosage of AMTAS-AT -BP MEDICATION-gradually i have now reduced it to half tablet.still my blood pressure is 105/60 most of the time with pulse 60-70.
please advise if i stop taking diuretic--TIDE PLUS 10 to be with good blood pressure with no symptom of posture problem.please adive which one is better option SORBITRATE OR TIDE PLUS 10.
please advise.
XXXXXXX
 
 
Answered by Dr. Prabhakar C Koregol 1 hour later
Hi,

Thanks for the follow up.

Postural symptoms are more common with vasodilator like sorbitrate, than diuretics. Though, when taken along it can worsen the giddiness caused by sorbitrate. Hence stopping diuretic alone may not be of great help. I would suggest you stop sorbitrate, after a proper physical examination by a doctor there. It is not correct to stop, change or start any medication without examining.

Hope I have been able to address your concern. Thank you.

Regards
Above answer was peer-reviewed by
 
Follow-up: Hypertensive. Controlled after taking beta blocker and loop diuretics. Can I reduce the dosage? 1 hour later
thank you for your reply
i can not be physically examined by my doctor as he is in india. in saudi arabia any specialist doctor will advise their own medications.i have therefore to follow advice which is available through discussion online suiting to my present condition.
please consider my position in a different way that is why i am taking specialist recommendations on line. i hope you will understand my problem sympatheticallly.
i have no anginal pain and am walking about two km comfortably daily.i am taking sorbitrate half tablet morning evening. please advise if i stop only morning dose or evening dose or both.
i will monitor my BP and will let you know for your further advice.
thank you
XXXXXXX
 
 
Answered by Dr. Prabhakar C Koregol 21 minutes later
You stop both morning and evening dose. I do understand your situation. I am definitely here to help you any manner and time you would need.
Regards
Above answer was peer-reviewed by
 
Follow-up: Hypertensive. Controlled after taking beta blocker and loop diuretics. Can I reduce the dosage? 22 hours later
thank u for ur reply.
i shall keep you informed after further observations.
best regards
XXXXXXX
 
 
Answered by Dr. Prabhakar C Koregol 5 hours later
You are welcome to contact me if you need further guidance. You can ask me on this link:
WWW.WWWW.WW
If all your queries are answered for now, please close this discussion.

Best Wishes
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy

Recent questions on Drug rehabilitation

doctor1 MD

Hey, i was Treated for Ghonorrea twice, i did eurine and blood samples and they seem to come back negative. I still get symptoms for ghonorrea and am very nervous because i was diagnosed about 3 years ago . And Swelling and soarness in the ephydimis still occur .

doctor1 MD

I have been on methadone for approx. 5 years now at a dose of 30mg taken 4 times daily. This has not only stopped any unpleasant withdrawl symptoms but has also offered considerable relief in easing chronic pain from a severe back injury 11 years ago. For the first 3 years of taking the medication I found that while it was effective in these areas their was an exceptional side effect in that it absolutely obliterated any interest in sex or even the ability to physically have sex. Also I found that I had next to no energy, making many things I used to enjoy fall by the wayside which in turn led to severe depression. After extensive talks with my Doctor I was sent for blood analysis and it was found that my level of testosterone was so low it barely registered. I was then put on a 3 week cycle of injections of 2mls of Delatestryl and for the past several years I have been the person that I used to be (it gave me my life back). Know I have been given a new Doctor at the clinic I attend and he has informed me that he is only there to prescribe methadone and will not be responsible for any other prescriptions. I do not have a family doctor and our emerg has said that this falls outside their domain. The walk in clinic treats every individual that I know so badly that their is no doubt in my mind that they will refuse to continue this presciption. (to give you some perspective on our walk in clinic - I went their several mnths back with sever pneumonia and the Doctor looked at my chart once and told me that I would get know %$#&# narcotics from him and to leave immediately) Any suggestions on how to get across to my knew methadone Doctor (who has only been in prescribing methadone for 2 months) just how much this would severely negatively impact my life?

doctor1 MD

I used to be a heroin addict. I was prescribed suboxone for 2 or 3 months by an excellent psychiatrist. I am now clean and have been for almost a year. The porblem is that I have been diagnosed with lymphoma. The pain is pretty intense, and I have 3 lymph nodes suspected to be cancerous, all are very painful. 2 separate growths have not been fully evaluated, and are not painful. The prescription monitoring program shows my doctors that I have been prescribed suboxone in the passed, and Ive already told my doctors about my passed addiction anyway. Now because of the suboxone, I cannot recieve pain medications. If I can, the doctors I have been to do not feel comfortable giving it to me. My problem is that the pain is so intense that I need a pain medication to be able to live day to day. I cant do normal things such as walk my dog, go any places that require long periods of walking... etc. Its also worth noting that I have chosen not to recieve chemo, or radiation therapy. I cant afford it, plus I dont want to live the last year or so of my life too nauseous to be happy in the case that chemo does not work. Doctors do not want to do surgery, they say the risk of the cancer spreading is to great being that I am not receiving treatment. My question to you: What do I do? Tramadol is all my doctor is willing to prescribe and that does absolutely nothing for me. Ive been on a full range of NSAIDs in every safe dosage and I have had no relief. Am I going to have to suffer until I die? Or should I find a new doctor?

doctor1 MD

I was given Topron (Nifuroxazida) 400 mg by a pharmacist for severe diarrhea. I took the first dose about 3pm and it is now 10 pm. It hasn't seemed to make a difference at all. Can I go ahead and take another dose or do I have to wait a full 12 hours?

doctor1 MD

If I am addicted to opiates, will tramadol keep me from going into withdrawal and being "dope sick?"

doctor1 MD

I have joint pain and use hydocodone - 10 milliigrams each day only and tramadol , only because it was prescribed in 1985 and probably withdrawal may be severe, Celebrex helps a great deal but I may have kidney problems as a result. my non-regular...

doctor1 MD

I had three beers from 8-10 and at about 11:15 I completely forgot I had been drinking and took 5mg of ambien becuase i have been having major stress and anxiety . Should I go to the hospital?